The timing of expression of blood coagulation abnormality in patients treated with warfarin and S-1 concomitantly

Takaaki Yamada, Hiroyuki Watanabe, Takahisa Yano, Toshiharu Nonaka, Atsushi Takada, Masanobu Sonoda, Toshio Kubota, Nobuaki Egashira, Ryozo Oishi

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Although S-1 is frequently used in cancer chemotherapy, the drug interaction with warfarin, an anticoagulant agent, is not fully paid attention. In the present study, we investigated retrospectively the timing of expression of blood coagulation abnormality in nine patients treated with warfarin and S-1 concomitantly. In five patients, the dose of warfarin was reduced or interrupted after concomitant use of S-1. The International Normalized Ratio (INR) was significantly increased after combination with S-1 compared with the former value. In all patients, the INR was increased in three weeks after combination with S-1. On the other hand, serum creatinine, aspartate aminotransferase, alanine aminotransferase or serum albumin was not different before and after combination with S-1. These results suggest that the careful monitoring of the blood coagulation ability is necessary in all patients receiving warfarin and S-1 concomitantly.

Original languageEnglish
Pages (from-to)955-960
Number of pages6
JournalYakugaku Zasshi
Volume130
Issue number7
DOIs
Publication statusPublished - Jul 1 2010

Fingerprint

Blood Coagulation
Warfarin
International Normalized Ratio
Aspartate Aminotransferases
Alanine Transaminase
Drug Interactions
Serum Albumin
Antineoplastic Agents
Anticoagulants
Creatinine
Serum
S 1 (combination)

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmaceutical Science

Cite this

Yamada, T., Watanabe, H., Yano, T., Nonaka, T., Takada, A., Sonoda, M., ... Oishi, R. (2010). The timing of expression of blood coagulation abnormality in patients treated with warfarin and S-1 concomitantly. Yakugaku Zasshi, 130(7), 955-960. https://doi.org/10.1248/yakushi.130.955

The timing of expression of blood coagulation abnormality in patients treated with warfarin and S-1 concomitantly. / Yamada, Takaaki; Watanabe, Hiroyuki; Yano, Takahisa; Nonaka, Toshiharu; Takada, Atsushi; Sonoda, Masanobu; Kubota, Toshio; Egashira, Nobuaki; Oishi, Ryozo.

In: Yakugaku Zasshi, Vol. 130, No. 7, 01.07.2010, p. 955-960.

Research output: Contribution to journalArticle

Yamada, T, Watanabe, H, Yano, T, Nonaka, T, Takada, A, Sonoda, M, Kubota, T, Egashira, N & Oishi, R 2010, 'The timing of expression of blood coagulation abnormality in patients treated with warfarin and S-1 concomitantly', Yakugaku Zasshi, vol. 130, no. 7, pp. 955-960. https://doi.org/10.1248/yakushi.130.955
Yamada, Takaaki ; Watanabe, Hiroyuki ; Yano, Takahisa ; Nonaka, Toshiharu ; Takada, Atsushi ; Sonoda, Masanobu ; Kubota, Toshio ; Egashira, Nobuaki ; Oishi, Ryozo. / The timing of expression of blood coagulation abnormality in patients treated with warfarin and S-1 concomitantly. In: Yakugaku Zasshi. 2010 ; Vol. 130, No. 7. pp. 955-960.
@article{dadc32a7e7f84509b61e086489118263,
title = "The timing of expression of blood coagulation abnormality in patients treated with warfarin and S-1 concomitantly",
abstract = "Although S-1 is frequently used in cancer chemotherapy, the drug interaction with warfarin, an anticoagulant agent, is not fully paid attention. In the present study, we investigated retrospectively the timing of expression of blood coagulation abnormality in nine patients treated with warfarin and S-1 concomitantly. In five patients, the dose of warfarin was reduced or interrupted after concomitant use of S-1. The International Normalized Ratio (INR) was significantly increased after combination with S-1 compared with the former value. In all patients, the INR was increased in three weeks after combination with S-1. On the other hand, serum creatinine, aspartate aminotransferase, alanine aminotransferase or serum albumin was not different before and after combination with S-1. These results suggest that the careful monitoring of the blood coagulation ability is necessary in all patients receiving warfarin and S-1 concomitantly.",
author = "Takaaki Yamada and Hiroyuki Watanabe and Takahisa Yano and Toshiharu Nonaka and Atsushi Takada and Masanobu Sonoda and Toshio Kubota and Nobuaki Egashira and Ryozo Oishi",
year = "2010",
month = "7",
day = "1",
doi = "10.1248/yakushi.130.955",
language = "English",
volume = "130",
pages = "955--960",
journal = "Yakugaku Zasshi",
issn = "0031-6903",
publisher = "公益社団法人 日本薬学会",
number = "7",

}

TY - JOUR

T1 - The timing of expression of blood coagulation abnormality in patients treated with warfarin and S-1 concomitantly

AU - Yamada, Takaaki

AU - Watanabe, Hiroyuki

AU - Yano, Takahisa

AU - Nonaka, Toshiharu

AU - Takada, Atsushi

AU - Sonoda, Masanobu

AU - Kubota, Toshio

AU - Egashira, Nobuaki

AU - Oishi, Ryozo

PY - 2010/7/1

Y1 - 2010/7/1

N2 - Although S-1 is frequently used in cancer chemotherapy, the drug interaction with warfarin, an anticoagulant agent, is not fully paid attention. In the present study, we investigated retrospectively the timing of expression of blood coagulation abnormality in nine patients treated with warfarin and S-1 concomitantly. In five patients, the dose of warfarin was reduced or interrupted after concomitant use of S-1. The International Normalized Ratio (INR) was significantly increased after combination with S-1 compared with the former value. In all patients, the INR was increased in three weeks after combination with S-1. On the other hand, serum creatinine, aspartate aminotransferase, alanine aminotransferase or serum albumin was not different before and after combination with S-1. These results suggest that the careful monitoring of the blood coagulation ability is necessary in all patients receiving warfarin and S-1 concomitantly.

AB - Although S-1 is frequently used in cancer chemotherapy, the drug interaction with warfarin, an anticoagulant agent, is not fully paid attention. In the present study, we investigated retrospectively the timing of expression of blood coagulation abnormality in nine patients treated with warfarin and S-1 concomitantly. In five patients, the dose of warfarin was reduced or interrupted after concomitant use of S-1. The International Normalized Ratio (INR) was significantly increased after combination with S-1 compared with the former value. In all patients, the INR was increased in three weeks after combination with S-1. On the other hand, serum creatinine, aspartate aminotransferase, alanine aminotransferase or serum albumin was not different before and after combination with S-1. These results suggest that the careful monitoring of the blood coagulation ability is necessary in all patients receiving warfarin and S-1 concomitantly.

UR - http://www.scopus.com/inward/record.url?scp=77955945559&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77955945559&partnerID=8YFLogxK

U2 - 10.1248/yakushi.130.955

DO - 10.1248/yakushi.130.955

M3 - Article

VL - 130

SP - 955

EP - 960

JO - Yakugaku Zasshi

JF - Yakugaku Zasshi

SN - 0031-6903

IS - 7

ER -